Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 26, 2011, 3:37 PM EDT for 4 counties in New York. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 3:37 PM EDT (19:37 UTC)
- Expired
- May 26, 2011, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 86 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:05 PM EDT | HAIL 0.25 | Piercefield, NY | PEA SIZE HAIL |
| May 26, 4:06 PM EDT | HAIL 0.75 | 1 E Bloomingdale, NY | PENNY SIZE HAIL |
| May 26, 4:10 PM EDT | HAIL 0.5 | Ray Brook, NY | QUARTER TO HALF INCH HAIL |
| May 26, 4:17 PM EDT | HAIL 0.75 | Bloomingdale, NY | DIME SIZE HAIL |
| May 26, 4:25 PM EDT | HAIL 1 | 5 W Lake Clear, NY | |
| May 26, 4:30 PM EDT | HAIL 0.75 | 3 Wnw Saranac Inn, NY | DIME SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:29 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
423 WUUS51 KBTV 261937 SVRBTV NYC019-031-033-089-262030- /O.NEW.KBTV.SV.W.0014.110526T1937Z-110526T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 337 PM EDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ESSEX COUNTY IN NORTHERN NEW YORK... SOUTHWESTERN CLINTON COUNTY IN NORTHERN NEW YORK... SOUTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK... SOUTHEASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK... * UNTIL 430 PM EDT. * AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CONIFER... MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... TUPPER LAKE...WAWBEEK...SARANAC INN...LAKE CLEAR...VERMONTVILLE... SARANAC LAKE...FRANKLIN FALLS...ALDER BROOK... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4416 7377 4408 7476 4425 7479 4471 7390 TIME...MOT...LOC 1937Z 244DEG 35KT 4421 7466 $$
1 follow-up statement
637 WWUS51 KBTV 262004 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 404 PM EDT THU MAY 26 2011 NYC019-031-033-089-262030- /O.CON.KBTV.SV.W.0014.000000T0000Z-110526T2030Z/ ESSEX NY-CLINTON NY-FRANKLIN NY-ST. LAWRENCE NY- 404 PM EDT THU MAY 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR SOUTHEASTERN ST. LAWRENCE...SOUTHERN FRANKLIN...SOUTHWESTERN CLINTON AND NORTHWESTERN ESSEX COUNTIES IN NORTHERN NEW YORK... AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SARANAC INN... MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... SARANAC INN...LAKE CLEAR...HARRIETSTOWN...BLOOMINGDALE...FRANKLIN FALLS...VERMONTVILLE... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4416 7377 4408 7476 4425 7479 4471 7390 TIME...MOT...LOC 2004Z 244DEG 35KT 4432 7433 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:31 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 26, 1:31 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
131 PM EDT THU MAY 26 2011
.SYNOPSIS...
ACTIVE WEATHER IS EXPECTED ACROSS MUCH OF THE NORTH COUNTRY THROUGH
SATURDAY...WITH STRONG TO POSSIBLY SEVERE THUNDERSTORMS...AND LOCALLY
HEAVY RAINFALL. THE THREAT FOR SHOWERS CONTINUES SATURDAY NIGHT
INTO SUNDAY...BEFORE HIGH PRESSURE RETURNS TO THE REGION FOR THE
START OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1255 PM EDT THURSDAY...TORNADO WATCH 380 IN EFFECT FOR THE ENTIRE
AREA UNTIL 800 PM TONIGHT. INITIAL AREA OF STORMS CONTINUES
MOVING EAST- NORTHEAST ACROSS NORTHEAST NEW YORK EARLY THIS
AFTERNOON. NEXT AREA OF STORMS WILL BE FORMING IN A COUPLE OF
HOURS ACROSS CENTRAL NEW YORK WHERE INSTABILITY IS BECOMING
MAXIMIZED AND DEEP LAYER SHEAR INCREASES OVER THE AREA. MORNING
SOUNDINGS CONFIRM THAT SUFFICIENT DEEP LAYER SHEAR WILL BE MOVING
UP INTO NORTHERN NEW YORK AS THE AFTERNOON WEARS ON AND WITH
INCREASING INSTABILITY...STRONG TO SEVERE THUNDERSTORMS WILL FORM
AGAIN OVER THE NORTHERN ADIRONDACKS AND SPREAD EAST AND NORTHEAST.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT ONE
CANNOT RULE OUT THE POSSIBILITY OF A TORNADO. VERY HEAVY RAINFALL
WILL ALSO BE POSSIBLE THIS AFTERNOON AND TONIGHT AS STORMS MOVE
FURTHER EAST INTO VERMONT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
AS OF 451 AM EDT THURSDAY...AFOREMENTIONED COLD FRONT CONTINUES TO
SLOWLY SAG SOUTH ACROSS THE NORTH COUNTRY TONIGHT...WITH THE
THREAT FOR STRONG STORMS CONTINUING AT LEAST THROUGH MIDNIGHT...THEN
WEAKENING THROUGH THE REMAINDER OF THE NIGHT WITH THE LOSS OF
SURFACE HEATING. THE POTENTIAL EXISTS AGAIN ON FRIDAY FOR
CONVECTIVE DEVELOPMENT AS THE FRONTAL BOUNDARY IS SLOW TO MOVE
THROUGH THE REGION. STILL A LOT OF QUESTIONS AS TO THE LOCATION OF
THE BOUNDARY...WITH MID-RANGE MODELS DIFFERING A BIT FROM NORTH TO
SOUTH. A LARGE FACTOR IN THE LOCATION OF THE BOUNDARY WILL LIKELY
BE WHATEVER STORMS DEVELOP THIS AFTERNOON...WHICH MAY COOL THE
BOUNDARY LAYER OVER THE REGION ENOUGH TO KEEP THE BEST INSTABILITY
SOUTH OF THE REGION. AT THIS TIME...HAVE GONE WITH A BLEND OF
SOLUTIONS KEEPING THE MAIN THREAT FOR STORMS ACROSS CENTRAL AND
SOUTHERN PORTIONS OF THE REGION...WITH LESSER CHANCES AND COOLER
AIR NORTH.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 1240 PM EDT THURSDAY...OVERALL, NO BIG CHANGES IN THE
FORECAST FOR THE LONGER TERM PORTION. STILL LOOKING AT A PATTERN
CHANGE (AT LEAST TEMPORARILY) AWAY FROM THE VERY UNSETTLED
WEATHER WE'VE HAD AS WE START NEXT WEEK. HERE ARE THE DAILY
PARTICULARS.
SATURDAY...
STILL DEALING WITH A PESKY BOUNDARY MORE OR LESS ALONG THE
CANADIAN BORDER AND IT WILL REMAIN A FOCUS FOR SHOWER/T-STORM
ACTIVITY. LOOKS LIKE THE BOUNDARY WILL START PUSHING NORTH AS THE
DAY GOES ON. HAVE HIGHEST POPS NORTH AND WEST -- TOOK A BLEND
BETWEEN NAM AND SREF. STUCK CLOSE TO GUIDANCE TEMPERATURES, BUT WE
WILL BE IN THE WARM SECTOR SO TEMPERATURES WELL INTO THE 70S AND
CLOSE TO 80. WILL BE A BIT MUGGY WITH DEWPOINTS IN THE 60S.
SUNDAY...
SIMILAR TO SATURDAY, THOUGH THE BOUNDARY WILL BE FURTHER NORTH, SO
LESSER CHANCE OF PRECIPITATION FOR OUR REGION. AGAIN, KEPT CLOSE
TO SREF/NAM BLEND. LESS PRECIP AND A LITTLE MORE SUN SHOULD PUSH
TEMPERATURES UP EVEN A BIT MORE, PROBABLY MID 80S IN THE LOWER
ELEVATIONS. ENOUGH SURFACE INSTABILITY WILL BE PRESENT FOR SOME
AFTERNOON THUNDERSTORMS.
MONDAY...
MID/UPPER LEVEL RIDGING REALLY STARTS DEVELOPING OVER THE OHIO
VALLEY AND NUDGING INTO OUR AREA. SUBSIDENCE WITH THE RIDGE SHOULD
PRECLUDE MUCH IN THE WAY OF PRECIP, BUT WITH 850MB TEMPERATURES
RISING INTO THE 15-18C RANGE, WE'LL LIKELY BE WAY UP INTO THE 80S.
THAT HEAT COULD STILL POP A STRAY AFTERNOON THUNDERSTORM. WENT
SLIGHTLY ABOVE MOS GUIDANCE FOR HIGHS. COULD SEE NEAR 90F IN THE
CONNECTICUT RIVER VALLEY.
TUESDAY...
GUIDANCE ALL ON BOARD FOR THE STRONG UPPER RIDGE TO REALLY BE IN
CONTROL. THINK SUBSIDENCE WILL BE TOO STRONG FOR ANY PRECIP,
ALLOWING FOR A MOSTLY SUNNY AND HOT DAY (AND HUMID TOO). AGAIN
WENT SEVERAL DEGREES ABOVE GUIDANCE AND WITH 850MB TEMPERATURES OF
18-20C, WE WILL EASILY SEE TEMPERATURES OF 90-92F IN THE VALLEYS.
WEDNESDAY...
COULD BE AN INTERESTING DAY, THOUGH THIS IS BASED ON ONLY SUBTLE
CLUES IN THE MODELS. WE STILL HAVE THE BIG RIDGE TO OUR SOUTHWEST
AND STRONG JET NEAR/JUST NORTH OF OUR AREA. THAT WOULD MEAN WE ARE
IN THE POTENTIAL RING OF FIRE. MODELS SHOW A LARGE EML (ELEVATED
MIXED LAYER) IN PLACE OVER OUR REGION WHILE AT THE SAME TIME WE'LL
HAVE A FAST MOVING SHORT WAVE ZIPPING BY EARLY IN THE DAY. THIS
TYPE OF SCENARIO IS ONE THAT CAN GIVE WIDESPREAD SEVERE WEATHER TO
THE NORTH COUNTRY. NOT CONFIDENT IN ALL THOSE DETAILS TO COME
TOGETHER AT THIS POINT, SO JUST HAVE SOME CHANCE POPS -- BUT WE
COULD BE FACING SOME SORT OF MCS OR MCS REMNANT COMING ACROSS AT
SOMEPOINT IN THE DAY.
THURSDAY...
IN THE WAKE OF THE SHORTWAVE, THE BIG UPPER RIDGE PUSHES SOUTH A
BIT, ALLOWING WEAK CANADIAN HIGH PRESSURE TO COME ON DOWN BRINGING
A COOLER AIRMASS. TEMPERATURES WILL BE BACK INTO THE LOWER 70S.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...AS OF 1730Z, A CLUSTER OF T-STORMS ARE MOVING
INTO THE NORTHERN CHAMPLAIN VALLEY AND INTO NORTHERN VERMONT.
EXPECT ADDITIONAL T-STORMS TO DEVELOP OVER THE COURSE OF THE
AFTERNOON. FOR NOW, HAVE A LOT OF VCTS IN THE TAFS, AND WILL
ATTEMPT TO BETTER TIME ANY STORMS THAT WILL IMPACT ANY TERMINALS.
WILL HAVE TO UPDATE AS NECESSARY.
LOW CONFIDENCE FORECAST. AFTER T-STORMS DIMINISH THIS EVENING,
THERE WILL STILL BE A PERIOD OF SHOWERS AND THEN ULTIMATELY SOME
FOG AND LOW CLOUDS -- ESPECIALLY NORTHERN REGIONS. SUSPECT
WIDESPREAD IFR TO DEVELOP LATE TONIGHT.
AFTER 15Z FRIDAY, EXPECT ADDITIONAL SCATTERED SHOWERS/T-STORMS TO
DEVELOP BUT OUTSIDE OF ANY PRECIPITATION, IT SHOULD BE VFR.
OUTLOOK 18Z FRIDAY THROUGH TUESDAY...
18Z FRIDAY THROUGH 00Z MONDAY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS. MAY BE LOCALLY IFR IN
PATCHY FOG OVERNIGHT. OTHERWISE VFR.
00Z MONDAY-23Z TUESDAY...PRIMARILY VFR, THOUGH SCATTERED SHOWERS POSSIBLE.
&&
.HYDROLOGY...
AS OF 450 AM EDT THURSDAY...THE THREAT FOR LOCALIZED HEAVY
RAINFALL FROM STRONG THUNDERSTORMS WILL BE INCREASING THIS
AFTERNOON AND EVENING...AND AGAIN ON FRIDAY. STRONGER STORMS WILL
BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAINFALL IN A SHORT
PERIOD OF TIME...WHICH COMBINED WITH ALREADY SATURATED GROUND
CONDITIONS WILL POSE A THREAT FOR FLASH FLOODING AND RAPID RISES
ON SMALLER STREAMS AND RIVERS. THE FOCUS TODAY WILL BE ACROSS THE
NORTHERN ADIRONDACKS...SHIFTING EASTWARD TONIGHT INTO FRIDAY.
GIVEN THE CONVECTIVE NATURE OF THE PRECIP...THE EXACT TIMING AND
LOCATION OF THE HEAVIEST RAINFALL AMOUNTS IS DIFFICULT TO
FORECAST AT THIS TIME. PLEASE STAY TUNED FOR ADDITIONAL
DISCUSSIONS AND STATEMENTS ON THIS UPCOMING WEATHER EVENT.
&&
.MARINE...
AS OF 345 AM EDT THURSDAY...WINDS WILL BECOME A MAJOR FACTOR ON LAKE
CHAMPLAIN TODAY AND A LAKE WIND ADVISORY IS IN EFFECT. SOUTH WINDS
WILL INCREASE INTO THE 20 TO 30 KNOT RANGE THIS MORNING WITH WAVES
BUILDING INTO THE 3 TO 5 FOOT RANGE. SEICHE EFFECTS FROM THE WIND
WILL CAUSE THE LAKE LEVEL TO RISE TO NEAR 102.7 FEET ACROSS THE
NORTHERN HALF OF THE LAKE THURSDAY...WITH SOME EROSION TO SOUTH
FACING SHORELINES. WINDS WILL SUBSIDE SOME BY LATE AFTN /15-25
KNOTS/...THEN BECOME NORTH THIS EVENING INTO THURSDAY NIGHT WITH
PASSAGE OF A COLD FRONT FROM NORTH TO SOUTH ACROSS LAKE CHAMPLAIN.
NORTH WINDS AROUND 10 KNOTS ARE EXPECTED FOR FRIDAY.
FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. LASTLY...THE NEAR-SHORE LAKE
TEMPERATURES HAVE ONLY WARMED TO AROUND 50 DEGREES...WHICH COULD
LEAD TO POTENTIAL HYPOTHERMIC CONDITIONS IF ONE WERE TO FALL INTO
THE WATER. DUE TO THE ABOVE FACTORS...RECREATIONAL BOATING IS
DISCOURAGED AT THIS TIME.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ001>009-
016>018.
NY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ026>031-034-
035-087.
&&
SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...LAHIFF
LONG TERM...NASH
AVIATION...NASH
HYDROLOGY...BTV
MARINE...BTVHazardous weather outlook, May 26, 3:15 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 315 PM EDT THU MAY 26 2011 NYZ026>031-034-035-087-VTZ001>009-016>018-271915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- 315 PM EDT THU MAY 26 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 380 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACK MOUNTAINS OF NEW YORK THIS AFTERNOON...AND MOVE INTO THE CHAMPLAIN VALLEY AND NORTHERN VERMONT THROUGHOUT THE AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS GREATER THAN 70 MPH...LARGE HAIL...DANGEROUS LIGHTNING...AND VERY HEAVY RAINFALL. AN ISOLATED TORNADO COULD BE POSSIBLE IN A FEW OF THE STRONGER STORMS. A FLASH FLOOD WATCH IS ALSO IN EFFECT THIS AFTERNOON AND TONIGHT AS ANY THUNDERSTORMS OVER NORTHERN NEW YORK AND THE NORTHERN AND CENTRAL SECTIONS OF VERMONT WILL HAVE THE POTENTIAL TO PRODUCE 1 TO 2 INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME. THIS WOULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP DURING THE DAY FRIDAY. THE GREATEST THREAT OF SEVERE STORMS WILL SHIFT SOUTHWARD TO INCLUDE CENTRAL AND SOUTH-CENTRAL VERMONT ON FRIDAY. LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS REMAINS POSSIBLE...AND ANY PERSISTENT AREAS OF HEAVY RAIN MAY CREATE A FLASH FLOOD THREAT FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VTZ010>012-019-271915- ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- 315 PM EDT THU MAY 26 2011 ...TORNADO WATCH 380 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS WILL BE POSSIBLE TOWARD EVENING AND ANY STORMS WOULD HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...HAIL...AND VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP DURING THE DAY FRIDAY. THE GREATEST THREAT OF SEVERE STORMS WILL SHIFT SOUTHWARD TO INCLUDE CENTRAL AND SOUTH-CENTRAL VERMONT ON FRIDAY. LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS REMAINS POSSIBLE...AND ANY PERSISTENT AREAS OF HEAVY RAIN MAY CREATE A FLASH FLOOD THREAT FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. EVENSON
In the hours before
Local storm report, May 26, 3:19 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
319 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 1 NE NEWPORT 44.95N 72.19W
05/26/2011 E0.75 INCH ORLEANS VT CO-OP OBSERVER
DIME SIZE HAIL
&&
EVENT NUMBER BTV1100076
NEILESLocal storm report, May 26, 3:22 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
322 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL NEWPORT 44.94N 72.21W
05/26/2011 E1.00 INCH ORLEANS VT PUBLIC
DIME TO QUARTER SIZE HAIL
&&
EVENT NUMBER BTV1100077
NEILESLocal storm report, May 26, 3:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
325 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 W NEWPORT 44.94N 72.25W
05/26/2011 E0.88 INCH ORLEANS VT PUBLIC
DIME TO NICKEL SIZE HAIL
&&
EVENT NUMBER BTV1100078
NEILESLocal storm report, May 26, 3:26 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
326 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL NEWPORT 44.94N 72.21W
05/26/2011 E1.00 INCH ORLEANS VT PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER BTV1100079
NEILESLocal storm report, May 26, 3:27 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
327 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL NEWPORT 44.94N 72.21W
05/26/2011 E1.00 INCH ORLEANS VT PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER BTV1100080
NEILESLocal storm report, May 26, 3:32 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
332 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 SW NEWPORT 44.91N 72.24W
05/26/2011 E0.75 INCH ORLEANS VT TRAINED SPOTTER
DIME SIZE HAIL
&&
EVENT NUMBER BTV1100081
NEILESThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:05 AM EDT | Flash Flood Watch | BTV | Clinton, Essex, Franklin, St. Lawrence | 42 hr |
| May 26, 10:15 AM EDT | Special Weather Statement | BTV | St. Lawrence | 60 min |
| May 26, 10:55 AM EDT | Special Weather Statement | BTV | St. Lawrence | 65 min |
| May 26, 11:11 AM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 64 min |
| May 26, 11:53 AM EDT | Special Weather Statement | BTV | Clinton, Franklin | 67 min |
| May 26, 12:07 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 53 min |
| May 26, 12:44 PM EDT | Special Weather Statement | BTV | Clinton | 61 min |
| May 26, 12:53 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin | 67 min |
| May 26, 2:30 PM EDT | Special Weather Statement | BTV | Clinton, Essex | 30 min |
| May 26, 3:45 PM EDT | Special Weather Statement | BTV | Essex | 60 min |
| May 26, 4:15 PM EDT | Areal Flood Advisory | BTV | Clinton, Essex, Franklin, St. Lawrence | 6 hr |
| May 26, 4:34 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 56 min |
| May 26, 5:23 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 67 min |
| May 26, 5:32 PM EDT | Flash Flood Warning | BTV | Essex | 3 hr |
| May 26, 6:24 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 66 min |
| May 26, 7:30 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.